Document Detail


A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature.
MedLine Citation:
PMID:  21353141     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
We report a case of delirium accompanied by extrapyramidal symptoms and autonomic dysfunction in a 59-year-old man following abrupt cessation of baclofen and tizanidine. An extensive search for the etiology was undertaken, but it was only after a careful history was taken that suspicion for baclofen and tizanidine withdrawal was raised. The delirium and motor disturbances resolved within 24 h of reintroduction of baclofen. Withdrawal from muscle relaxants requires a high index of suspicion but should be considered in patients who manifest signs and symptoms of withdrawal from the medications, particularly visual hallucinations, rigidity and autonomic dysfunction.
Authors:
David E Karol; Andrew J Muzyk; Xavier A Preud'homme
Publication Detail:
Type:  Journal Article     Date:  2010-11-13
Journal Detail:
Title:  General hospital psychiatry     Volume:  33     ISSN:  1873-7714     ISO Abbreviation:  Gen Hosp Psychiatry     Publication Date:    2011 Jan-Feb
Date Detail:
Created Date:  2011-02-28     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7905527     Medline TA:  Gen Hosp Psychiatry     Country:  United States    
Other Details:
Languages:  eng     Pagination:  84.e1-2     Citation Subset:  IM    
Copyright Information:
Copyright © 2011 Elsevier Inc. All rights reserved.
Affiliation:
Duke University Medical Center, Durham, NC 27705, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Cardiac safety of the electroconvulsive therapy-paliperidone combination: a preliminary study.
Next Document:  The real mechanism of VPA-induced hyperammonemia remains unknown.